I am reading through the messages but have not come up with any answers to my problems.
I have THS of 5.25 and am taking 50 mgm of levothyroxine
per day (for 1 month) but two things have occurred
1) I have a lot of trouble taking the tablet 1 hr before eating in the morning (If I do not eat something straight away after I get up I feel sick for most of the day) Can someone explain why it has to be the morning and why an hour. Can I do it an other way?
2) I only had mild symptoms before taking the meds (hair loss, confusion,irritability,some tireness but not bad) but 2 weeks into the month when I started my period I colapsed in a heap- fainting,weak, in bed for 4 days with no energy,heatstroke,very heavy period. When my period stopped I got a lot better but now still tired,weak and very very confused and forgetfull. Is this because of my period or my body working out the medication. Will it happen with my next period?
I can not continue the way it is going.
I can not see an endocrin specilist (1st visit)for 4 weeks and my MD says I should not stop taking the medication but I need to do something. Should I increase the dose?
I live in Germany and my MD and the language problem (I only speak English)means I can not ask these questions well.
Any advice please!!!!
I could be a few things. Low blood sugar comes to mind first off if you fainted. When you're bleeding, you are losing lots of nutruents, including important sugars....top that off with you being hypo where blood sugar will be lower than normal to begin with typically and you could well faint. That also gives me an idea of your "need to eat right away". You might well be hypoglycemic (low blood sugar) and you might want to pick up one of those blood glucose monitors to check for yourself. I use the Freestyle Flash monitor...it takes just the tinyest droplet of blood but if you test yourself often, you will know where you are at. Try to always keep something on hand that is sugary for when those epsiodes strike, like a hard candy or fruit juice or anything sugary that will raise your sugar fast. Once your sugar raises, you will need to get a more substantial sugar into your body asap to avoid another sugar drop. A solid meal is best but when sugar is real low, you need fast acting simple sugars like glucose, fructose, fruit juice or just plain old sugar in water will help.
I would also get my iron checked if I were you.
As for the language barrier, I would use a web service, namely Bablefish to translate questions. This is "blood sugar trouble?" in German:
This is "Fainted during my last period":
in Ohnmacht gefallen während meiner letzten Periode
It might not be a perfect translation, but the free service will be close enough for a doctor to know what your problem is.
I do business with China from the US as the owner of an import company and I use this service all the time to do business.
Last edited by nastyhashi; 06-02-2005 at 07:49 AM.
There was another gal a few days ago with problem like yours and she took her pill either at night or after eating in the Am...can't remember which. It is ok to take it after eating as long as that is how you will always do it. Food may affect the absorption and you may need more this way, but that will be ok. As long as you are consistant. In fact you may already need more. It is possible that the amount you are taking now was just enough to get you started and for your body to get used to it, but now it needs more. This is what I did: I started on 50 like you did and after several weeks increased just one half pill up myself...I am now holding at 75 and feeling, well, ok and certainly better than I did....You may have other things going on as well...perhaps you can see the doctor sooner? I live in Japan so I REALLY understand the language barrier thing...get a German friend to go with you if you can and prepare questions in advance. Also, I bet if you write the questions down clearly, the doc may not speak English well, but will most likely be able to read...and maybe even write a simple response back...is the case in Japan anyway!